Alert archive / Louisiana / Small Craft Advisories in 2015

Small Craft Advisory 15, NWS Lake Charles, LA

March 4, 2015

NWS Lake Charles, LA issued this small craft advisory at Mar 4, 2015, 3:10 PM CST. It took effect at Mar 5, 2015, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2015, 3:10 PM CST (21:10 UTC)
In effect from
Mar 5, 2015, 12:00 AM CST
Expired
Mar 5, 2015, 2:55 PM CST
In force
15 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 11:46 AM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Mar 4, 11:46 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1146 AM CST WED MAR 4 2015

.AVIATION...VFR, MVFR, AND SPOTTY IFR CONDITIONS ARE OCCURRING LATE
THIS MORNING AND WILL CONTINUE THROUGH THE AFTERNOON AS CEILINGS
CONTINUE TO VARY FROM 1K FT TO 4K FT. VIS AND CEILINGS WILL
DECREASE AGAIN TOWARD AND PAST SUNSET THIS EVENING AS CEILINGS
LOWER AND SEA FOG ROLLS IN FROM THE GULF. TONIGHT A SHARP COLD
FRONT AND WIND SHIFT WILL MOVE THE AREA FROM LATE THIS EVENING AT
AEX TO THE EARLY MORNING HRS AT THE I-10 TERMINALS. SHOWERS AND
LIGHT RAIN WILL BE POSSIBLE TONIGHT AS WELL.

&&

.PREV DISCUSSION... /ISSUED 759 AM CST WED MAR 4 2015/

UPDATE...DENSE FOG HAS LIFTED AHEAD OF SCHEDULE OVER THE COASTAL
MARSHES WEST OF VERMILION BAY. WILL UPDATE THE ZONES FOR THIS.

SWEENEY

PREV DISCUSSION... /ISSUED 647 AM CST WED MAR 4 2015/

DISCUSSION...
FOR THE 05/12Z TAF ISSUANCE.

AVIATION...
SOUTH WINDS CONTINUE TO PUSH WARM MOIST GULF AIR INTO THE REGION.
WINDS ABOVE THE SURFACE SEEM TO BE STRONG ENOUGH TO HELP MIX OUT
LOW CLOUD DECK AND KEEP FOG IN CHECK. SOME IFR/LIFR CONDITIONS
WILL BE POSSIBLE EARLY THIS MORNING...HOWEVER MAINLY MVFR
CONDITIONS ARE EXPECTED TO PREVAIL BY MID TO LATE MORNING AND
CONTINUE INTO THE AFTERNOON. STRONG COLD FRONT WILL MOVE ACROSS
BETWEEN 05/04Z-08Z. BEFORE THE FRONT ARRIVES THIS
EVENING...CEILINGS ARE EXPECTED TO LOWER TO IFR/LIFR LEVELS. ALSO
AHEAD OF THE FRONT...SCATTERED SHOWERS ARE EXPECTED TO FROM.
BEHIND THE FRONT...GUSTY NORTH WINDS WILL DEVELOP WITH RAIN...AND
CEILINGS REMAINING AT IFR LEVELS. LATEST GUIDANCE FROM 05/06Z SHOWS
THAT LIGHT FREEZING RAIN OR LIGHT SLEET MAY MIX IN WITH THE RAIN
AT THE VERY END OF THE TAF PACKAGE OR JUST BEYOND THIS FORECAST.
THEREFORE...WILL KEEP ALL RAIN AT KAEX FOR NOW...BUT NEXT FORECAST
PACKAGE MAY NEED TO PLACE LIGHT FREEZING RAIN OR LIGHT SLEET AT
KAEX FROM 05/12Z TO 05/15Z.

RUA

PREV DISCUSSION... /ISSUED 437 AM CST WED MAR 4 2015/

SYNOPSIS...A STRONG COLD FRONT MOVING INTO THE OZARKS IS SHOWING
SOME SIGNS OF SLOWING AND IS EXPECTED TO MOVE THROUGH THE AREA
LATE WEDNESDAY NIGHT. MUCH COLDER TEMPERATURES IN THE WAKE OF THIS
FRONT WHICH HAS ARCTIC ORIGINS. DUE TO THE SHALLOW NATURE OF THE
COLD WEDGE, MOISTURE WILL BE LIFTED WITH A LIGHT WINTRY MIX OF
RAIN, SLEET, AND PERIODS OF LIGHT FREEZING RAIN NOW LOOKS TO
AFFECT THE LAKES AREA OF SOUTHEAST TEXAS AS WELL AS NORTHERN
PORTIONS OF CENTRAL LOUISIANA LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.

SHORT TERM...AHEAD OF THE FRONT, TROPICAL AIR OUT OF THE BAY OF CAMPECHE
WILL CONTINUE TO FLOW OVER COLDER NEAR SHORE WATERS AND LAND
AREAS. DENSE FOG IS EXPECTED UNTIL LATE MORNING. UNSEASONABLY WARM
TEMPERATURES ARE EXPECTED TODAY. KEPT TEMPS UNDER GUIDANCE DUE TO EXPECTED
CLOUD COVER AS WELL AS MARINE INFLUENCES CLOSER TO THE COAST.

LONG TERM...RAIN CHANCES WILL INCREASE THROUGH TONIGHT AS THE
SHALLOW WEDGE OF COLD AIR LIFTS THE MOIST TROPICAL LAYER. WOULD
NOT RULE OUT A FEW EMBEDDED TSTMS LATE TNITE AND THURSDAY MORNING
DUE TO A FAVORABLE JET ALOFT.

STRONG COLD ADVECTION WILL PLUNGE TEMPS BEHIND THE FRONT BY AS
MUCH AS 40 DEGREES FROM THE HIGH TEMPS TODAY. A HARD FREEZE IS
LIKELY FOR MUCH OF THE AREA THURSDAY NIGHT AWAY FROM THE COAST.
COLD OVERRUNNING RAINS ARE EXPECTED TO RETURN THIS WEEKEND WITH
RAIN POSSIBLE OVER MUCH OF THE UPCOMING WEEK AS THE UPPER TROF
REMAINS ANCHORED TO THE WEST. TEMPERATURES WILL TREND COLDER THAN
NORMAL.

MARINE...SEA FOG IS EXPECTED TO LIFT AROUND NOON AND REDEVELOP
LATE THIS AFTERNOON INTO THE EVENING AHEAD OF THE FRONT. STRONG
NORTHERLY WINDS WILL LIKELY REQUIRE A SMALL CRAFT ADVISORY FOR
LATE TONIGHT EXTENDING INTO FRIDAY FOR STRONG NORTHERLY WINDS. IN
ADDITION LOW WATER IS EXPECTED ESPECIALLY AROUND PERIODS OF LOW
TIDE FOLLOWING THR FRONT. A GALE WATCH HAS BEEN ISSUED.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  36  40  28  50 /  20  70  50  10  10
KBPT  73  37  41  29  51 /  20  70  50  10  10
KAEX  79  31  38  24  46 /  30  80  70  10  10
KLFT  77  35  37  26  49 /  20  70  50  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...GALE WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     LOW WATER ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Mar 4, 4:53 AM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CST WED MAR 4 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
051100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
453 AM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG IS EXPECTED INTO LATE MORNING. A STRONG COLD FRONT WILL MOVE
THROUGH LATE TONIGHT. A WIND ADVISORY WILL LIKELY BE NEEDED WITH
THE STRONGEST WINDS CLOSER TO THE COAST. A WINTRY MIX OF LIGHT
RAIN, SLEET, AND PERIODS OF LIGHT FREEZING RAIN WILL BE POSSIBLE
LATE TONIGHT FROM THE LAKES AREA OF SOUTHEAST TEXAS THROUGH
NORTHERN PORTIONS OF CENTRAL LOUISIANA. NO SIGNIFICANT ICE
ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL LIKELY BE A HARD FREEZE FOR NEARLY THE ENTIRE AREA
THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR WINTRY PRECIP ACCUMULATION REPORTS.

GMZ430-432-435-450-452-455-470-472-475-051100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
453 AM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG IS EXPECTED TO LIFT ABOVE 1 MILE BY AROUND NOON TODAY
AND THEN REDEVELOP BY THIS EVENING. A STRONG COLD FRONT WILL MOVE
THROUGH THE COASTAL WATERS LATE TONIGHT, LIFTING THE FOG BUT PRODUCING
STRONG NORTHERLY WINDS AND LOW WATER CONDITIONS AROUND PERIODS OF
LOW TIDE. A GALE WATCH HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE STRONG NORTHERLY WINDS WILL CONTINUE THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SWEENEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 8:20 PM CSTLow Water AdvisoryLCH51 hr
Mar 4, 3:10 PM CSTGale WarningLCH30 hr
Mar 4, 3:10 PM CSTMarine Dense Fog AdvisoryLCH7 hr
Mar 4, 3:22 PM CSTDense Fog AdvisoryLCHCameron, Lafayette, Saint Martin7 hr
Mar 4, 3:22 PM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more27 hr

Nearby

Small Craft Advisories in Louisiana, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.